Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 19, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 25, 2008, 7:09 PM CDT for Langlade County, Menominee County, Wisconsin. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2008, 7:09 PM CDT (00:09 UTC)
- Expired
- May 25, 2008, 7:31 PM CDT
- In force
- 22 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
Counties Langlade County, WI, Menominee County, WI
The radar
The Green Bay radar (KGRB), 98 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -294 J/kg
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 260009
SVRGRB
WIC067-078-260115-
/O.NEW.KGRB.SV.W.0019.080526T0009Z-080526T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
709 PM CDT SUN MAY 25 2008
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LANGLADE COUNTY IN NORTH CENTRAL WISCONSIN...
NORTHWESTERN MENOMINEE COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 815 PM CDT
* AT 705 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING HAIL...AND WINDS TO 60 MPH...
ROUGHLY ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF PARRISH TO
ANTIGO TO 10 MILES WEST OF NEOPIT...AND MOVING EAST AT 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WHITE LAKE BY 720 PM...
PEARSON BY 725 PM...
LAT...LON 4541 8899 4533 8873 4514 8863 4512 8863
4506 8858 4495 8897 4503 8898 4504 8903
4518 8908 4530 8941
TIME...MOT...LOC 0009Z 248DEG 55KT 4528 8932 4522 8895
4499 8893
$$
RDM2 follow-up statements
000
WWUS53 KGRB 260019
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
719 PM CDT SUN MAY 25 2008
WIC067-078-260115-
/O.CON.KGRB.SV.W.0019.000000T0000Z-080526T0115Z/
LANGLADE-MENOMINEE-
719 PM CDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN MENOMINEE AND EASTERN LANGLADE COUNTIES...
AT 710 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH...ROUGHLY ALONG A LINE EXTENDING FROM 10 MILES
SOUTHEAST OF PARRISH TO 9 MILES NORTHWEST OF WHITE LAKE TO NEOPIT...
AND MOVING EAST AT 63 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PICKEREL AND PEARSON BY 725 PM...
LAT...LON 4541 8899 4533 8873 4512 8863 4506 8858
4499 8894 4503 8898 4516 8896 4518 8908
4534 8920
TIME...MOT...LOC 0019Z 248DEG 55KT 4534 8912 4528 8875
4505 8873
$$
RDM000
WWUS53 KGRB 260031
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
731 PM CDT SUN MAY 25 2008
WIC067-078-260041-
/O.CAN.KGRB.SV.W.0019.000000T0000Z-080526T0115Z/
LANGLADE-MENOMINEE-
731 PM CDT SUN MAY 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MENOMINEE AND EASTERN
LANGLADE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE
WEAKENED...BUT
GUSTY WINDS AND SMALL HAIL ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 4541 8899 4533 8873 4512 8863 4506 8858
4499 8894 4503 8898 4516 8896 4518 8908
4534 8920
TIME...MOT...LOC 0031Z 248DEG 55KT 4541 8888 4535 8851
4512 8849
$$
RDMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:35 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, May 25, 3:35 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 335 PM CDT SUN MAY 25 2008 .SHORT TERM...TONIGHT AND MONDAY... LIMITED TIME FOR DISCUSSION. ONGOING SEVERE WEATHER IS THE FOCUS FOR THE SHORT-TERM. ELEVATED CONVECTION ONGOING OVER NORTH CENTRAL WI PRODUCING LARGE HAIL. EXPECT SFC-BASED STORMS TO MOVE INTO FCST AREA LATER THIS EVENING AHEAD OF SFC COLD FRONT. .LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY. NOT MUCH CHANGE IN THINKING FOR THE FCST DURING THIS PD. BLOCKY PATTERN SETS UP AGAIN ACRS CNTRL NOAM WITH AN EXTENDED PD OF DRY AND COOL WX FOR MUCH OF THE FCST AREA UNTIL FRI. TUE NIGHT/WED MORN STILL LOOKS LIKE THE COLDEST MORNING OF THE WEEK WITH MAINLY CLEAR SKIES UNDER LARGE CANADIAN HIGH. WIDESPREAD FROST A GOOD BET IN THE N...WITH SUB-FREEZING TEMPS POSSIBLE AS WELL. GFS MOS INDICATES A KILLER FREEZE IN PARTS OF NORTH-CENTRAL. NEXT SHRTWV TROF AND ASSOC SFC FEATURES STILL FCST TO AFFECT AREA BEGINNING FRI. SYSTEM HAS SOME SIMILARITIES WITH THE ONGOING SYSTEM. 25/12Z ECMWF FASTER THAN GFS...BUT CURRENT FCST LOOKS ON TARGET. DID INCREASE POPS JUST A BIT FOR FRI AFTN INTO FRI NIGHT GIVEN FASTER ECMWF...OTRW LITTLE CHANGE MADE. && .AVIATION...SCT THUNDERSTORMS LATE THIS AFTN INTO THE EVENING. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM/JKL
Hazardous weather outlook, May 25, 4:48 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 448 PM CDT SUN MAY 25 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-261200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 448 PM CDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER MUCH OF NORTH CENTRAL AND CENTRAL WISCONSIN...AND A SLIGHT RISK OVER NORTHEAST AND EAST CENTRAL WISCONSIN. SEVERE THUNDERSTORMS WITH VERY LARGE HAIL HAVE ALREADY OCCURRED OVER NORTHERN WISCONSIN...AND ADDITIONAL SEVERE STORMS IN EASTERN MINNESOTA AND NORTHEAST IOWA ARE EXPECTED TO MOVE INTO THE FORECAST AREA THIS EVENING. VERY LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS...BUT AN ISOLATED TORNADO IS POSSIBLE IN NORTH CENTRAL OR CENTRAL WISCONSIN EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY CANADIAN HIGH PRESSURE BUILDING INTO THE REGION EARLY THIS WEEK WILL LEAD TO SEVERAL DAYS OF BELOW NORMAL TEMPERATURES. WIDESPREAD FROST IS POSSIBLE OVER NORTHERN WISCONSIN ON TUESDAY MORNING AND WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. LMZ521-522-541>543-261200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 448 PM CDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY A COLD FRONT WILL SWEEP ACROSS THE AREA MONDAY AFTERNOON AND EVENING. WINDS ARE EXPECTED TO ABRUPTLY SHIFT TO THE NORTH OR NORTHEAST AND INCREASE BEHIND THE FRONT...LEADING TO HAZARDOUS CONDITIONS FOR SMALL CRAFT. KIECKBUSCH
In the hours before
Local storm report, May 25, 5:37 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
537 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL NIAGARA 45.76N 88.00W
05/25/2008 E0.88 INCH MARINETTE WI TRAINED SPOTTER
HAIL COVERED THE GROUND.
&&
JKLLocal storm report, May 25, 5:43 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
543 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 4 SW AURORA 45.74N 88.15W
05/25/2008 E0.88 INCH FLORENCE WI TRAINED SPOTTER
HAIL 2 INCHES DEEP ENCOUNTERED. LEAVES AND SMALL TWIGS
OFF TREES.
&&
JKLLocal storm report, May 25, 5:48 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREEN BAY WI
548 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 5 N LAC DU FLAMBEAU 46.03N 89.88W
05/25/2008 M2.00 INCH VILAS WI PUBLIC
ON EAST END OF MIDDLE SUGARBUSH LAKE. MINOR DAMAGE TO A
VEHICLE. REPORT FROM RESEARCH METEOROLOGIST FROM UNIV OF
WI SPACE SCI AND ENG CENTER.
0312 PM HAIL ARBOR VITAE 45.91N 89.65W
05/25/2008 E1.75 INCH VILAS WI TRAINED SPOTTER
0322 PM HAIL ST GERMAIN 45.91N 89.48W
05/25/2008 E2.00 INCH VILAS WI FIRE DEPT/RESCUE
WINDOWS OF VEHICLES BROKEN.
0335 PM HAIL 2 N EAGLE RIVER 45.94N 89.25W
05/25/2008 M1.50 INCH VILAS WI TRAINED SPOTTER
0337 PM HAIL EAGLE RIVER 45.91N 89.25W
05/25/2008 M2.00 INCH VILAS WI TRAINED SPOTTER
SPOTTER MEASURED LARGEST STONE AT 2 INCHES IN DIA.
0340 PM HAIL CONOVER 46.04N 89.25W
05/25/2008 M0.88 INCH VILAS WI TRAINED SPOTTER
0413 PM HAIL TIPLER 45.91N 88.63W
05/25/2008 E2.00 INCH FLORENCE WI TRAINED SPOTTER
LITTLE RAIN AND WIND.
0414 PM HAIL ST GERMAIN 45.91N 89.48W
05/25/2008 E0.88 INCH VILAS WI TRAINED SPOTTER
0505 PM HAIL 6 E LONG LAKE 45.83N 88.54W
05/25/2008 E1.00 INCH FLORENCE WI PUBLIC
0525 PM HAIL 4 SW AURORA 45.74N 88.15W
05/25/2008 E0.88 INCH FLORENCE WI TRAINED SPOTTER
HAIL 2 INCHES DEEP ENCOUNTERED. LEAVES AND SMALL TWIGS
OFF TREES.
0530 PM HAIL NIAGARA 45.76N 88.00W
05/25/2008 E0.88 INCH MARINETTE WI TRAINED SPOTTER
HAIL COVERED THE GROUND.
&&
SUMMARY OF REPORTS FOR AFTERNOON ELEVATED CONVECTION IN NORTH-CENTRAL
WISCONSIN. ONLY SEVERE REPORTS INCLUDED IN THIS SUMMARY.
JKLLocal storm report, May 25, 6:56 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
656 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL PORT EDWARDS 44.33N 89.84W
05/25/2008 E0.75 INCH WOOD WI LAW ENFORCEMENT
&&
JKLLocal storm report, May 25, 6:57 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
657 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL NEKOOSA 44.31N 89.88W
05/25/2008 M0.50 INCH WOOD WI TRAINED SPOTTER
&&
SACLocal storm report, May 25, 7:01 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
701 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM HAIL 2 E WISCONSIN RAPIDS 44.40N 89.80W
05/25/2008 M0.88 INCH WOOD WI STORM CHASER
&&
SACThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:22 PM CDT | Severe Thunderstorm Warning | GRB | Shawano, Waupaca | 38 min |
| May 25, 7:45 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon, Wood | 45 min |
| May 25, 8:14 PM CDT | Special Marine Warning | GRB | 2 hr | |
| May 25, 8:27 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Marathon, Portage, Shawano, Wood | 63 min |
| May 25, 9:21 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Shawano, Waupaca, Wood | 39 min |
| May 25, 9:33 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 42 min |
| May 25, 9:59 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Shawano, Waupaca | 27 min |
| May 25, 10:31 PM CDT | Special Marine Warning | GRB | 38 min | |
| May 26, 2:59 PM CDT | Freeze Warning | GRB | Florence, Forest, Langlade, Lincoln, Oneida, Vilas | 16 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.